Chronic use of digitalis is common amongst the institutionalized elderly. Associated with digitalis use is the potential for toxicity and/or adverse reactions. In this study maintenance digoxin was withdrawn from 14 elderly nursing home residents in sinus rhythm. Subjects were followed over 18 months for evidence of dysrhythmia or heart failure. One resident had an episode of supraventricular tachycardia which required digoxin to be restarted. One resident developed left heart failure, treated with oral diuretic. For 12 of the 14 residents, withdrawal of maintenance digoxin was achieved without deleterious effect. This study suggests that maintenance digoxin may be withdrawn safely in elderly nursing home residents in sinus rhythm and without history of atrial dysrhythmia.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.